# SDR CA030328007

- Difficulty date: March 14, 2003
- Submitted: April 14, 2003
- Operation: Air carrier
- Make and model: Piper PA-31-350
- Aircraft time: 16,484 hours
- Engine: Lyc TIO540J2BD
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston
- Condition: Melted
- Location: Rt Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, K
- Precautionary procedure: A

## Discrepancy

(CAN) DURING FLIGHT THE PILOT NOTICED AN OIL LEAK COMING FROM THE RT ENGINE. INVESTIGATION FOR THE CAUSE REVEALED THAT CYLINDER NR 5 HAD NO COMPRESSION. ONCE THE ENGINE WAS REMOVED, WE NOTICED THAT THE PISTON MELTED AND HAD BROKEN SEGMENTS. WE REPLACED THE CYLINDER, PERFORMED A GROUND RUN AND EVERYTHING SEEMED NORMAL.
